MAUDE Adverse Event Report: NAKANISHI INC. NSK; HANDPIECE, AIR-POWERED, DENTAL

NAKANISHI INC. NSK; HANDPIECE, AIR-POWERED, DENTAL
Model Number Z900L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The dentist refused to provide any information about patient.Further inspection of the handpiece involved in the adverse event for cause by (b)(6) is no longer possible because the handpiece was serviced by the distributor (nsk america) and returned to the user.Due to the device not being returned from the distributor, (b)(6) examined the device history record (dhr) for the subject z900l device [serial no.(b)(6)].As a result of the examination, the dhr indicated that no problems occurred during manufacturing and testing of the subject device.
 
Event or Problem Description
On (b)(6) , 2026, (b)(6) became aware of a patient's accidental ingestion of a dental bur through a complaint input into the complaint database by a distributor (nsk america).Details are as follows: - the event occurred on may 8, 2024.- a dentist was performing a dental procedure on a patient using the z900l handpiece (serial no.(b)(6).- during the procedure, the dental office was aware that the patient had swallowed the bur.- the dentist advised that the patient visit the er to have an x-ray as a precaution.The patient is reported to have visited the er and was released after they could not locate the bur in the x-ray images.- the patient did not complain of any issues at the time of the event and did have a follow-up visit with the dentist after the event at the dental office with no issues.- the dental office reported that after some time had passed the patient had gone to a second er and at that time something was found.The dental office has not disclosed what was found or what the nature of their patient's second visit to the er was for.Due to the lack of information provided, it is not clear if the visit was due to the bur that was swallowed in (b)(6) 2024 or if it is for some other issue.

Brand Name
NSK
Common Device Name
HANDPIECE, AIR-POWERED, DENTAL
Manufacturer (Section D)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA  322-8666
Manufacturer (Section G)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA   322-8666
Manufacturer Contact
sean kaufman
1800 global parkway
hoffman estates, IL 60192
2245128921
MDR Report Key24492415
Report Number9611253-2026-00008
Device Sequence Number4966743
Product Code EFB
UDI-Device Identifier04560264572683
UDI-Public(01)04560264572683
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K113655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZ900L
Device Catalogue NumberP1111
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Initial Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown